Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 134, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 3, 2014, 2:37 PM EDT for Pulaski County, Wythe County, Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2014, 2:37 PM EDT (18:37 UTC)
- Expired
- Jul 3, 2014, 2:59 PM EDT
- In force
- 22 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:33 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 3, 1:33 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
133 PM EDT THU JUL 3 2014
.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE AREA FROM THE WEST TODAY AND
TONIGHT. AS THIS FRONT CROSSES THE MOUNTAINS THIS AFTERNOON IT
WILL INTERACT WITH TROPICAL MOISTURE ASSOCIATED WITH HURRICANE
ARTHUR...INCREASING THE POTENTIAL FOR HEAVY RAINFALL ALONG THE
FRONT. THE FRONT WILL EVENTUALLY MOVE EAST INTO THE PIEDMONT
TONIGHT AND OFF THE COAST FRIDAY AS THE HURRICANE MOVES NORTHEAST
AND AWAY FROM THE AREA. DRIER AND COOLER HIGH PRESSURE WILL MOVE
INTO THE AREA FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS 1259 PM EDT THURSDAY...
UPDATED ISC GRIDS FOR SEVERE THUNDERSTORM WATCH NUMBER 389 UNTIL
9 PM EDT. CONVECTION FORMING ALONG BLUE RIDGE MOUNTAINS IN THE
UNSTABLE AIR THIS AFTERNOON. MORE ADJUSTMENTS LATER THIS
AFTERNOON.
AS OF 1022 AM EDT MONDAY...
FLASH FLOOD WATCH REMAINS IN EFFECT INTO THIS EVENING FOR
COUNTIES ALONG AND JUST EAST OF THE BLUE RIDGE.
WEATHER BRIEFING POSTED ON YOUTUBE PAGE AND SOCIAL MEDIA FOR
POTENTIAL OF HEAVY RAIN.
HURRICANE ARTHUR WILL MOVE NORTHEAST ACROSS THE OUTER BANKS
TONIGHT..WELL EAST OF THE DELMARVA FRIDAY AFTERNOON...AND EAST OF
CAPE COD FRIDAY NIGHT. CONSULT THE LATEST ADVISORIES FROM THE
NATIONAL HURRICANE CENTER REGARDING THE TRACK OF ARTHUR.
RER OUT FOR RECORDS AT LEWISBURG AND BLUEFIELD.
AMPLIFIED LONGWAVE TROF IS TRAVELING EAST ACROSS THE GREAT LAKES
AND OHIO VALLEY WHILE HURRICANE ARTHUR STRENGTHENS ALONG THE
ATLANTIC COAST. SURFACE FRONT ASSOCIATED WITH THE UPPER LEVEL TROF
EXTENDS NORTH-SOUTH ALONG THE SPINE OF THE APPALACHIANS.
THE SURFACE FRONT IS EXPECTED TO CROSS THE MOUNTAINS THIS
AFTERNOON...POTENTIALLY STALLING DUE TO ARTHUR. THIS SLOWING OF
THE FRONT SUGGESTS THAT CONVECTION THAT DEVELOPS WILL TRAIN OVER
THE SAME AREA LEADING TO THE POTENTIAL FOR REPEAT HEAVY RAINFALL.
IN ADDITION...THUNDERSTORMS WHICH DEVELOP EAST OF THE BLUE RIDGE
WILL BE IN AN ENVIRONMENT...PWAT VALUES NEAR 1.8 INCHES...FAVORING
HIGHER RAIN EFFICIENCY...RAIN RATES OF 2 TO 4 INCHES PER HOUR.
FLASH FLOOD GUIDANCE FOR MOST OF THE FORECAST AREA IS PRETTY
HIGH...NEEDING 2.5 TO 3 INCHES IN AN HOUR TO CAUSE ANY MAJOR
ISSUES.
THIS MORNING RNK 12Z SOUNDING SHOWED PWATS HAVE CLIMB TO 1.25
INCH WITH A WEST TO SOUTHWEST FLOW. MODIFIED SOUNDING SUPPORTS
FOR THIS AFTERNOON SUPPORTS WIND THREAT WITH STRONGER UPDRAFTS.
SHAPED THE POPS FOR THIS MORNING INTO THIS AFTERNOON TOWARDS
HIRESW-ARW AND RNK WRFARW WITH FOCUS OF CONVECTION TO THE EAST.
ADD ENHANCED WORDING OF HEAVY RAIN IN FLOOD WATCH AREAS.
MODIFIED TEMPERATURES AND CLOUD COVER FOR LATE MORNING INTO THIS
AFTERNOON. WILL HOLD WITH CURRENT HIGHS ADDITIONAL SUNSHINE MAY
NEED TO RAISE IN A FEW LOCATIONS THIS AFTERNOON. MORE CHANGES
LATER THIS AFTERNOON.
AS OF 530 AM EDT MONDAY...
FLASH FLOOD WATCH HAS BEEN ISSUED FOR COUNTIES ALONG AND JUST EAST
OF THE BLUE RIDGE.
AMPLIFIED LONGWAVE TROF IS MOVING EAST ACROSS THE GREAT LAKES AND
OHIO VALLEY WHILE HURRICANE ARTHUR STRENGTHENS ALONG THE ATLANTIC
COAST. SURFACE FRONT ASSOCIATED WITH THE UPPER LEVEL TROF EXTENDS
NORTH-SOUTH ALONG THE SPINE OF THE APPALACHIANS.
THE SURFACE FRONT IS EXPECTED TO CROSS THE MOUNTAINS THIS
AFTERNOON...POTENTIALLY STALLING FOR A 6-12 HOUR PERIOD DUE TO THE
INFLUENCE FROM HURRICANE ARTHUR. THIS SLOWING OF THE FRONT
SUGGESTS THAT ANY STORM ACTIVITY THAT DEVELOPS WILL TRAIN OVER THE
SAME AREA LEADING TO THE POTENTIAL FOR REPEAT HEAVY RAINFALL. IN
ADDITION...THUNDERSTORMS WHICH DEVELOP EAST OF THE BLUE RIDGE WILL
BE IN AN ENVIRONMENT...PWAT VALUES NEAR 1.8 INCHES...FAVORING
HIGHER RAIN EFFICIENCY...RAIN RATES OF 2 TO 4 INCHES PER HOUR.
FLASH FLOOD GUIDANCE FOR MOST OF THE FORECAST AREA IS PRETTY
HIGH...NEEDING 2.5 TO 3 INCHES IN AN HOUR TO CAUSE ANY MAJOR
ISSUES. ALTHOUGH CONFIDENCE IS NOT HIGH WHETHER THESE THRESHOLDS
WILL BE BREACHED...PREFER TO RAISE AWARENESS BY ISSUING A FLASH
FLOOD WATCH...ESP SINCE THIS IS A HOLIDAY WEEK AND THERE ARE LOTS
OF FOLKS CAMPING/BOATING THAT NEED TO BE WATCHING THE STREAMS AND
CREEKS A BIT CLOSER. BY NOT HAVING THE WATCH...FOLKS MAY LET THEIR
GUARD DOWN...AND EVEN A MODEST RISE OF THE STREAM LEVELS COULD PUT
FOLKS IN DANGER IF THEY ARE NOT PREPARED FOR IT. FOR NOW...HAVE
FOCUSED THE FLASH FLOOD WATCH ON AN AREA WHERE WE HAVE AT LEAST
SOME CONFIDENCE THAT ISOLATED FLOODING MAY OCCUR AND WHERE RAIN
RATES COULD REACH 3 INCHES/HR.
AS FOR ANY SORT OF DIRECT IMPACT FROM THE HURRICANE...NONE
EXPECTED. THE TROPICAL PREDICTION CENTER KEEPS ARTHUR WELL EAST
OF OUR FORECAST AREA WITH THE PRIMARY IMPACT TO THE OUTERBANKS OF
NC. ONCE THE HURRICANE GAINS ENOUGH LATITUDE...LATE TONIGHT...THE
SURFACE FRONT OVER OUR FORECAST AREA SHOULD BEGIN TO ACCELERATE
EAST...MUCH DRIER AIR INFILTRATING THE FORECAST AREA BY DAYBREAK
FRIDAY.
WENT BELOW GUIDANCE FOR TEMPERATURES TODAY DUE TO DEEPER MOISTURE
AND CLOUD COVER...HIGHS RANGING FROM THE MID 70S IN THE MOUNTAINS
TO THE UPPER 80S IN THE PIEDMONT.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 500 AM EDT THURSDAY...
LOOKING TO START FRIDAY OFF WITH ARTHUR AS A HURRICANE PASSING
NORTHEAST OFF THE OUTER BANKS. MAY SEE SOME RAIN RADIATING FROM THE
STORM PUSH OVER THE PIEDMONT...HOWEVER THE NORTH NORTHEAST WIND FLOW
WILL BE DRAWING DRIER AIR INTO REGION...AND EXPECT RAIN TO BE SPOTTY
AND MOVING FAST ENOUGH NOT TO CAUSE ANY PROBLEMS. ANY RAIN WILL EXIT
THE AREA DURING LATE MORNING AS THE STORM CONTINUES NORTHEAST...WITH
CLEARING SKIES THEREAFTER. THE 5MB PRESSURE GRADIENT ACROSS OUR AREA
BETWEEN ARTHUR TO THE EAST AND HIGH PRESSURE BUILDING IN FROM THE
NORTHWEST WILL SUPPORT 10 TO 15 MPH WINDS...WITH GUSTS 15 TO 20 MPH
THROUGH LATE AFTERNOON. WINDS WILL RELAX DURING THE EVENING AS
ARTHUR MOVES AWAY. MOST NOTICEABLE WILL BE THE COOLER AFTERNOON
TEMPERATURES AND LOWER HUMIDITY...WITH HIGHS RANGING FROM THE MID
70S ACROSS THE MOUNTAINS...TO THE LOW/MID 80S ACROSS THE PIEDMONT.
CANADIAN HIGH PRESSURE WILL SETTLE NORTH OF THE AREA FRIDAY
NIGHT...RESULTING IN CLEAR SKIES AND LIGHT WINDS. EXPECT COOLER
TEMPERATURES WITH LOWS FALLING INTO THE 50S MOST LOCATIONS...
POSSIBLY UPPER 40S IN A FEW OF THE DEEPER MOUNTAIN VALLEYS. WOULD
NOT BE SURPRISED TO SEE RIVER VALLEY FOG DEVELOP ACROSS THE
MOUNTAINS AS WELL.
HIGH PRESSURE WILL SHIFT OFF THE MID ATLANTIC COAST SATURDAY AND
SATURDAY NIGHT...ALLOWING WINDS TO GRADUALLY SWING SOUTHERLY TO
RETURN ATLANTIC MOISTURE TO THE CENTRAL APPALACHIANS. MAY SEE A FEW
SHOWERS DEVELOP ACROSS THE NORTH CAROLINA MOUNTAINS SUNDAY AFTERNOON
AS WE REACH MAXIMUM HEATING...BUT ANY ACTIVITY THAT DEVELOPS IS
EXPECTED TO REMAIN WEAK. EXPECT TEMPERATURES TO WARM AGAIN GOING
THROUGH THE WEEKEND...WITH SUNDAY TEMPERATURES BECOMING VERY CLOSE
TO NORMAL FOR EARLY JULY.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 1230 PM EDT WEDNESDAY...
MONDAY...TUESDAY...AND WEDNESDAY...PRECIPITATION CHANCES WILL
GRADUALLY INCREASE ACROSS THE AREA AS THE UPPER SHORTWAVE TROUGH AND
ASSOCIATED SURFACE COLD FRONT APPROACH THE AREA. ANTICIPATE
INCREASED UPPER LEVEL DYNAMICS AND ASSOCIATED INCREASED SURFACE
INSTABILITY THANKS TO INCREASED TEMPERATURES AND MOISTURE LEVELS.
THE FRONT MAY STALL OVER OR JUST NORTH OF THE AREA TUESDAY INTO
WEDNESDAY. THIS COULD ALLOW FOR AREAS OF LOCALLY HEAVY RAIN IN THE
VICINITY OF THE FRONT.
TEMPERATURES THROUGH THE PERIOD WILL TREND A LITTLE WARMER THAN
NORMAL MONDAY THROUGH WEDNESDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM EDT THURSDAY...
SCATTERED TO NUMEROUS MVFR SHOWERS AND THUNDERSTORMS...WILL
DEVELOP THIS AFTERNOON INTO THIS EVENING...ASSOCIATED WITH A SLOW
MOVING COLD FRONT MOVING ACROSS THE MID ATLANTIC. THIS FRONT IS
EXPECTED TO MOVE EAST OF THE AREA TONIGHT WITH RETURN OF VFR
CONDITIONS FRIDAY.
MODERATE CONFIDENCE IN CEILINGS AND VISIBILITIES DURING THE
PERIOD.
HIGH CONFIDENCE IN WINDS DURING THE PERIOD.
EXTENDED AVIATION...
MAINLY VFR CONDITIONS ARE EXPECTED FRIDAY NIGHT THROUGH SUNDAY AS
DRIER HIGH PRESSURE BUILDS ITS WAY INTO THE AREA. THERE MAY BE
SOME RIVER VALLEY FOG SATURDAY AND SUNDAY MORNING.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ032>035-043>046.
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ014-016-
017-022>024.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ047.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...PM
NEAR TERM...KK/PM
SHORT TERM...NF
LONG TERM...DS
AVIATION...KK/PMHazardous weather outlook, Jul 3, 1:09 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 109 PM EDT THU JUL 3 2014 VAZ018>020-058-059-041715- CRAIG-ALLEGHANY VA-BATH-HALIFAX-CHARLOTTE- 109 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001>006-018>020-VAZ007-009>013-015-WVZ042>045-041715- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-GRAYSON-MERCER- SUMMERS-MONROE-GREENBRIER- 109 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ014-016-017-041715- MONTGOMERY-CARROLL-FLOYD- 109 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ022>024-041715- ROANOKE-BOTETOURT-ROCKBRIDGE- 109 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ032>035-043>046-041715- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX- 109 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ047-041715- BUCKINGHAM- 109 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 3, 2:06 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 206 PM EDT THU JUL 3 2014 VAZ012-013-016-031830- CARROLL VA-PULASKI VA-WYTHE VA- 206 PM EDT THU JUL 3 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHWESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA... SOUTHWESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA... SOUTHEASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 230 PM EDT * AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IVANHOE...MOVING TO THE NORTHEAST AT 25 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ALLISONIA... DRAPER... GRAHAMS FORGE... COLEMAN STORE... AND SYLVATUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 3680 8096 3690 8099 3702 8075 3688 8067 TIME...MOT...LOC 1804Z 244DEG 22KT 3686 8093 DS
Special weather statement, Jul 3, 2:08 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 208 PM EDT THU JUL 3 2014 VAZ017-033-031845- FRANKLIN VA-FLOYD VA- 208 PM EDT THU JUL 3 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... WEST CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... EAST CENTRAL FLOYD COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 245 PM EDT * AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHECK...MOVING TO THE NORTHEAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CALLAWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 3693 8019 3699 8025 3709 8007 3699 7998 TIME...MOT...LOC 1804Z 234DEG 10KT 3700 8014 DS
Local storm report, Jul 3, 2:12 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM LIGHTNING 2 NE ROANOKE 37.30N 79.94W
07/03/2014 CITY OF ROANOKE VA AMATEUR RADIO
LIGHTNING SET A HOUSE ON FIRE ALONG WILLIAMSON ROAD
&&
PWSpecial weather statement, Jul 3, 2:16 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 216 PM EDT THU JUL 3 2014 NCZ001-018-019-031845- WATAUGA NC-ASHE NC-WILKES NC- 216 PM EDT THU JUL 3 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... EAST CENTRAL WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA... SOUTH CENTRAL ASHE COUNTY IN NORTHWEST NORTH CAROLINA... NORTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 245 PM EDT * AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DEEP GAP TO NEAR WILBAR...MOVING TO THE NORTHEAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... DEEP GAP... MC GRADY... WILBAR... MAPLE SPRINGS... AND SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 3631 8147 3634 8122 3615 8141 3619 8161 TIME...MOT...LOC 1813Z 233DEG 8KT 3621 8153 3628 8135 DS
Local storm report, Jul 3, 2:23 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 4 ESE BIG ISLAND 37.50N 79.30W
07/03/2014 E0.50 INCH BEDFORD VA POST OFFICE
HAIL REPORTED AT THE COLEMAN FALLS POST OFFICE.
&&
HYSELLSpecial weather statement, Jul 3, 2:30 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT THU JUL 3 2014
VAZ034-031900-
BEDFORD VA-
230 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 300 PM EDT
* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GOODVIEW...MOVING TO THE EAST AT 10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. HEAVY DOWNPOURS ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MONETA...
BEDFORD CITY...
GOODVIEW...
AND CHAMBLISSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3721 7953 3716 7971 3719 7972 3719 7976
3732 7970 3738 7951
TIME...MOT...LOC 1826Z 253DEG 7KT 3723 7967
RSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:28 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 62 min |
| Jul 2, 8:54 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 51 min |
| Jul 2, 9:50 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell | 55 min |
| Jul 2, 11:28 PM EDT | Special Weather Statement | RNK | Amherst | 47 min |
| Jul 2, 11:43 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 47 min |
| Jul 3, 12:16 AM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 59 min |
| Jul 3, 12:30 AM EDT | Special Weather Statement | RNK | Pittsylvania | 60 min |
| Jul 3, 12:59 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Henry, Pittsylvania | 31 min |
| Jul 3, 1:19 AM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 56 min |
| Jul 3, 1:35 AM EDT | Special Weather Statement | RNK | Pittsylvania | 55 min |
| Jul 3, 2:15 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell | 60 min |
| Jul 3, 2:48 AM EDT | Special Weather Statement | RNK | Franklin | 57 min |
| Jul 3, 4:38 AM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 17 more | 17 hr |
| Jul 3, 11:40 AM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 65 min |
| Jul 3, 12:01 PM EDT | Special Weather Statement | RNK | City of Covington | 29 min |
| Jul 3, 12:03 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
| Jul 3, 12:17 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke | 3 hr |
| Jul 3, 12:20 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 25 min |
| Jul 3, 12:38 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, City of Roanoke | 67 min |
| Jul 3, 12:40 PM EDT | Special Weather Statement | RNK | Botetourt | 35 min |
| Jul 3, 12:42 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 33 min |
| Jul 3, 12:57 PM EDT | Areal Flood Advisory | RNK | City of Buena Vista | 3 hr |
| Jul 3, 12:59 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 61 min |
| Jul 3, 1:13 PM EDT | Special Weather Statement | RNK | Floyd | 32 min |
| Jul 3, 1:18 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
| Jul 3, 1:24 PM EDT | Special Weather Statement | RNK | Franklin | 36 min |
| Jul 3, 1:29 PM EDT | Special Weather Statement | RNK | Rockbridge | 31 min |
| Jul 3, 1:37 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 23 min |
| Jul 3, 1:43 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, City of Lynchburg | 47 min |
| Jul 3, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 40 min |
| Jul 3, 2:05 PM EDT | Special Weather Statement | RNK | Bedford | 25 min |
| Jul 3, 2:06 PM EDT | Special Weather Statement | RNK | Pulaski | 24 min |
| Jul 3, 2:08 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Jul 3, 2:30 PM EDT | Special Weather Statement | RNK | Bedford | 30 min |
| Jul 3, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 45 min |
| Jul 3, 3:01 PM EDT | Special Weather Statement | RNK | Wythe | 29 min |
| Jul 3, 3:26 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Pulaski | 47 min |
| Jul 3, 3:35 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 55 min |
| Jul 3, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 36 min |
| Jul 3, 4:01 PM EDT | Special Weather Statement | RNK | Charlotte | 59 min |
| Jul 3, 4:10 PM EDT | Special Weather Statement | RNK | Henry | 65 min |
| Jul 3, 4:19 PM EDT | Special Weather Statement | RNK | Bath | 26 min |
| Jul 3, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 42 min |
| Jul 3, 4:29 PM EDT | Special Weather Statement | RNK | Appomattox | 46 min |
| Jul 3, 4:37 PM EDT | Special Weather Statement | RNK | Campbell | 53 min |
| Jul 3, 4:43 PM EDT | Areal Flood Advisory | RNK | Grayson, Wythe | 3 hr |
| Jul 3, 4:43 PM EDT | Special Weather Statement | RNK | Buckingham | 62 min |
| Jul 3, 4:58 PM EDT | Special Weather Statement | RNK | Appomattox | 32 min |
| Jul 3, 5:03 PM EDT | Areal Flood Warning | RNK | Carroll, City of Galax | 3 hr |
| Jul 3, 5:13 PM EDT | Flash Flood Warning | RNK | Floyd, Franklin, Henry, Patrick, City of Martinsville | 6 hr |
| Jul 3, 6:21 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 54 min |
| Jul 3, 6:26 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 3, 6:40 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 65 min |
| Jul 3, 7:09 PM EDT | Special Weather Statement | RNK | Botetourt | 21 min |
| Jul 3, 7:44 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 61 min |
| Jul 3, 1:41 PM EDT | Special Weather Statement | RNK | Wilkes | 34 min |
| Jul 3, 2:16 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Jul 3, 5:26 PM EDT | Special Weather Statement | RNK | Surry | 64 min |
| Jul 3, 5:28 PM EDT | Special Weather Statement | RNK | Yadkin | 62 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.